Home » Frequently asked Questions on Health » Can metoprolol cause sleep disorder?

Can metoprolol cause sleep disorder?

Q: I am a 39 years old male suffering from high blood pressure for the past ten years. I was taking metoprolol (50 mg) twice a day. Now, the doctor has changed the medicine to metoprolol ER (50 mg) twice a day due to palpitation. But from the past one year, I am unable to sleep at night and experiencing bad night dreams. Is sleep disorder and bad night dreams occur due to metoprolol? How it can be treated? Ten years back, I had ablation due to palpitation. The doctors treated it but I still have some palpitation. What would be the best medicine for the high blood pressure and palpitation without having the side effects like sleep disorder?

A:There is not much difference between immediate acting metoprolol and long acting metoprolol er. Normally for a sexually active male with high blood pressure, metoprolol should be avoided. However in your case due to palpitations, metoprolol is acceptable since it reduces the frequency of high pulse rate. One of the side effects of metoprolol is indeed vivid dreams but they are harmless though irritating.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------